Alert archive / Florida / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 95, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 23, 2009, 2:01 PM EDT for Glades County, Hendry County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2009, 2:01 PM EDT (18:01 UTC)
- Expired
- Jun 23, 2009, 2:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
Counties Glades County, FL, Hendry County, FL
The radar
The Melbourne radar (KMLB), 135 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 7:27 AM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4163 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 501 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMFL 231801
SVRMFL
FLC043-051-231845-
/O.NEW.KMFL.SV.W.0095.090623T1801Z-090623T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
201 PM EDT TUE JUN 23 2009
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN GLADES COUNTY IN SOUTH FLORIDA.
NORTHERN HENDRY COUNTY IN SOUTH FLORIDA.
* UNTIL 245 PM EDT
* AT 200 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM BUCKHEAD RIDGE TO 6 MILES WEST OF
FELDA...AND MOVING SOUTHEAST AT 30 MPH.
* THE LINE OF STORMS WILL AFFECT...
BUCKHEAD RIDGE...
FELDA...
DEVILS GARDEN...
CLEWISTON...
AND SURROUNDING COMMUNITIES.
SURFACE OBSERVATIONS AT PALMDALE REPORTED 60 MPH WIND GUSTS WITH
THIS STORM AT 145 PM EDT.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM EDT
TUESDAY AFTERNOON FOR SOUTHWESTERN FLORIDA.
LAT...LON 2720 8092 2716 8087 2714 8087 2707 8094
2704 8093 2703 8097 2705 8097 2698 8107
2692 8107 2693 8110 2689 8111 2683 8106
2682 8095 2678 8094 2675 8088 2645 8088
2653 8148 2682 8145 2722 8104
TIME...MOT...LOC 1800Z 303DEG 26KT 2712 8090 2654 8153
$$
BAXTER1 follow-up statement
784
WWUS52 KMFL 231825
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
225 PM EDT TUE JUN 23 2009
FLC043-231834-
/O.CAN.KMFL.SV.W.0095.000000T0000Z-090623T1845Z/
GLADES FL-
225 PM EDT TUE JUN 23 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GLADES COUNTY IS
CANCELLED...
THE STORMS THAT PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GLADES
COUNTY IS CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM EDT
TUESDAY AFTERNOON FOR SOUTHWESTERN FLORIDA.
LAT...LON 2678 8145 2678 8143 2677 8142 2677 8095
2678 8094 2675 8088 2645 8088 2650 8127
2651 8127 2651 8135 2653 8148
TIME...MOT...LOC 1824Z 303DEG 26KT 2702 8074 2649 8140
$$
FLC051-231845-
/O.CON.KMFL.SV.W.0095.000000T0000Z-090623T1845Z/
HENDRY FL-
225 PM EDT TUE JUN 23 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR NORTHERN HENDRY COUNTY...
AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 23 MILES NORTHEAST OF CLEWISTON TO FELDA...MOVING
SOUTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORMS WILL BE NEAR...
CLEWISTON...
AND SURROUNDING COMMUNITIES.
PUBLIC REPORTED 60 MPH WIND GUSTS LAKEPORT AT 2 PM EDT WITH THIS
LINE OF STORMS.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM EDT
TUESDAY AFTERNOON FOR SOUTHWESTERN FLORIDA.
LAT...LON 2678 8145 2678 8143 2677 8142 2677 8095
2678 8094 2675 8088 2645 8088 2650 8127
2651 8127 2651 8135 2653 8148
TIME...MOT...LOC 1824Z 303DEG 26KT 2702 8074 2649 8140
$$
BAXTERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 12:52 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 23, 12:52 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1252 PM EDT TUE JUN 23 2009
.AVIATION...AREA WORKED OVER AND HAS BCM STABLE AFT MORNING
SHRA/TSTMS. VFR E COAST TERMINALS THRU 21Z THEN VCTS AS TSTM
AREA OVER CENTRAL FLA WILL MOVE TWD E COAST WHCH WL LAST THRU
01Z. VFR REMAINDER OF PD. AT KAPF...VCTS THRU 21Z THEN VFR THRU
REMAINDER OF PD THOUGH SOME MVFR CIG PSBL IN WAKE OF TSTMS.
&&
.PREV DISCUSSION... /ISSUED 832 AM EDT TUE JUN 23 2009/
UPDATE...HAVE UPDATED ALL PUBLIC PRODUCTS FOR ISSUANCE OF SEVERE
TSTM WATCH. HAVE RAMPED UP WEATHER AND INCREASED POPS TO 70
PERCENT FOR MOST AREAS. CURRENTLY A LINE STRETCHES FROM GLADES AND
HENDRY SOUTHEAST TO NORTHEAST MIAMI DADE COUNTY. HAVE ALREADY ISSUED
WARNINGS AND A TORNADO IS NOT OUT OF THE QUESTION. WILL BE
UPDATING THE CWF SHORTLY.
PREV DISCUSSION... /ISSUED 813 AM EDT TUE JUN 23 2009/
AVIATION...
LINE OF TSTMS FM INTERIOR OF S FLA EXTENDING SE INTO ATLC OFF OF
BROWARD COUNTY. ACTIVITY MOVING S ARND 18 KNOTS. SHOULD CLR KPBI BY
13Z BUT REMAINING E COAST TERMINALS CAN XPCT VERY BRIEF IFR AND TEMPO
MVFR IN HVY RA/LOW CLDS AS TSTMS PASS. VFR REMAINDER OF PD BUT
VCTS PSBL TIL 00Z. AT KAPF VFR THRU 15Z THEN VCTS AS SEA BREEZE
CONVERGES WITH LINE OF TSTMS MOVG S FROM LAKE OKEE AREA.
PREV DISCUSSION... /ISSUED 343 AM EDT TUE JUN 23 2009/
HEAT INDICES NEAR 105 ALL AREAS TODAY...
A FEW STRONG TO SEVERE STORMS POSSIBLE...
DISCUSSION...IT IS A SULTRY MORNING ACROSS SOUTH FL. TEMPS ARE STEADY
IN THE LOWER 80S WITH HEAT INDICES STILL IN THE 90S DUE TO VERY
HIGH DEWPOINTS IN THE UPPER 70S TO NEAR 80. PRETTY AMAZING THAT
THE HEAT INDEX RIGHT NOW AT NAPLES AND FT. LAUDERDALE IS 96.
TEMPERATURES TODAY ARE A CHALLENGE AS THE LOCAL AREA WILL STILL
REMAIN IN A HOTTER THAN NORMAL AIRMASS. HOWEVER...THE HOT DOME OF
HIGH PRESSURE WILL CONTINUE TO MOVE SW AS A TROUGH MOVES IN FROM
THE NE. THIS WILL LEAD TO COLD (RELATIVELY SPEAKING OF COURSE)
AIR ADVECTION. THIS...ALONG WITH AREAS OF LOW CLOUDS EARLY THIS
MORNING...AND THE PROSPECT FOR TSTORM DEVELOPMENT...WILL LEAD ME
TO SIDE WITH GFS/NAM GUIDANCE NUMBERS FOR HIGHS THIS
AFTERNOON...DESPITE THEIR LOW BIAS OF LATE. HOWEVER...CONVECTION
LOOKS LIKELY INTERIOR/EAST COAST...SO WILL GO WITH HIGHS IN THE
LOWER 90S AREA WIDE THIS AFTERNOON. I SHOULD SAY THAT IF STORMS
HOLD OFF AND PLENTY OF SUN PREVAILS...THEN TEMPS WOULD GO SEVERAL
DEGREES HIGHER THAN FORECAST.
HEAT INDICES WILL REACH NEAR 105 TODAY...BUT DECIDED NOT TO ISSUE
A HEAT ADVISORY DUE TO EXPECTED BORDERLINE CONDITIONS AND THE
EXPECTATION OF QUITE A BIT OF SHOWER/TSTORM ACTIVITY WHICH WOULD
LEAD TO A QUICK REPRIEVE IN THE HIGH HEAT INDICES.
CONDITIONS WILL CONTINUE TO REMAIN VERY UNSTABLE TODAY. CONVECTION
OVER THE ATLANTIC OCEAN IS SENDING OUTFLOW BOUNDARIES ONSHORE THE
ATLANTIC COAST. THESE BOUNDARIES...AND AN INCOMING SURFACE TROUGH
FROM THE NORTH THIS AFTERNOON ALONG WITH SHORTWAVE ENERGY DIVING
SOUTH...IS EXPECTED TO LEAD SCT-NUM TSTORMS TODAY...WITH THE FOCUS
INTERIOR/EAST COAST. FORECAST SOUNDINGS SHOW HIGH CAPE OF AROUND
4000 J/KG AND LIS AROUND -8C WITH PWATS AOA 2 INCHES. GIVEN
THIS...A FEW STORMS COULD BECOME SEVERE WITH DAMAGING WINDS BEING
THE PRIMARY RISK. LOCALLY HEAVY RAINFALL WILL ACCOMPANY THE STORMS
TODAY AS WELL...BUT THEY WILL BE ON THE MOVE SO WILL JUST HAVE TO
KEEP ANY EYE ON WHERE ANY STORMS TRAIN.
THE TROUGH AND DEEP MOISTURE LOOKS TO SLOWLY SHIFT SOUTH TONIGHT TO
THE FAR SOUTHERN PENINSULA WITH SIGNIFICANT DRYING OCCURRING FROM
EAST CENTRAL FL TO THE LAKE OKEECHOBEE-PALM BEACH REGION.
HOWEVER...THE MOISTURE LOOKS TO QUICKLY MAKE A COME BACK AS GFS
SHOWS A MID LEVEL LOW CLOSING OFF JUST TO OUR WEST. GIVEN
THIS...TRENDED POPS DOWN FROM THE LAKE OKEECHOBEE-PALM BEACH REGION
FOR WED WITH HIGHEST POPS TO THE SOUTH. KEPT HIGH END CHANCE POPS
FOR ALL AREAS FOR THU. TEMPS WILL CONTINUE TO COOL WITH HIGHS EVEN
A DEGREE OR TWO BELOW AVERAGE. RATHER HIGH HUMIDITY WILL CONTINUE
THOUGH...NO SURPRISE FOR A SOUTH FL SUMMER.
GFS SHOWS THE SURFACE ATLANTIC RIDGE OVER THE FL STRAITS
FRI...LIFTING NORTH INTO CENTRAL FL SAT BEFORE SHIFTING BACK SOUTH
OF THE LOCAL AREA SUN THROUGH THE MIDDLE PART OF NEXT WEEK AS
ANOTHER MID LEVEL TROUGH DIVES SOUTHEAST INTO THE WESTERN ATLANTIC.
KEPT WITH PREVAILING CHANCE POPS THROUGH THE EXTENDED FORECAST. THE
OVERALL PATTERN CONTINUES TO FAVOR A FOCUS OF SHOWERS/STORMS
INTERIOR/EAST COAST. NAPLES SURE COULD USE MORE RAIN AS THE RAINFALL
DEFICIT THERE IS NEARING A FOOT FOR THE YEAR.
MARINE...WINDS ARE BLOWING HIGHER THAN GUIDANCE SO INCREASED
WINDS FOR THIS MORNING...INTO THE 15-20 KT RANGE FOR BISCAYNE BAY
AND THE ATLANTIC WATERS. OTHERWISE...WINDS WILL PEVAIL AT 15 KT OR
LESS WITH SEAS 4 FT OR LESS THROUGH THE PERIOD. OF
COURSE...STRONGER WINDS AND HIGHER SEAS WILL BE FOUND IN/NEAR
STORMS.
FIRE WEATHER...NO CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 76 89 76 88 / 20 30 30 50
FORT LAUDERDALE 78 90 76 88 / 30 50 30 50
MIAMI 79 92 77 89 / 30 50 30 50
NAPLES 78 89 76 87 / 30 50 30 50
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...SEVERE THUNDERSTORM WATCH UNTIL 3 PM EDT THIS AFTERNOON FOR
FLZ063-FLZ066-FLZ069-FLZ070-FLZ075.
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR FLZ069.
AM...SEVERE THUNDERSTORM WATCH UNTIL 3 PM EDT THIS AFTERNOON FOR
AMZ610.
GM...SEVERE THUNDERSTORM WATCH UNTIL 3 PM EDT THIS AFTERNOON FOR
GMZ656-GMZ657.
&&
LONG TERM...18/GR
SHORT TERM/AVIATION...15/JRHazardous weather outlook, Jun 23, 12:13 PM EDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1213 PM EDT TUE JUN 23 2009 FLZ063-066>075-168-172>174-240715- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 1213 PM EDT TUE JUN 23 2009 ...SEVERE THUNDERSTORM WATCH WESTERN PENINSULA UNTIL 3 PM EDT... ...HEAT ADVISORY COASTAL COLLIER COUNTY UNTIL 8 PM EDT... ...MODERATE RISK OF RIP CURRENTS ALONG THE GULF COAST... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT RIP CURRENTS: WEST WINDS OF AROUND 15 MPH WILL PRODUCE A MODERATE RISK OF RIP CURRENTS ALONG THE GULF COAST. THUNDERSTORMS: SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND SOME THUNDERSTORMS MAY POSSIBLY BECOME SEVERE OVER THE WESTERN PORTIONS OF SOUTH FLORIDA WITH WIND GUSTS TO NEAR 60 MPH. HAIL TO PENNY SIZE MAY ALSO BE POSSIBLE ALONG WITH FREQUENT LIGHTNING AND HEAVY RAINFALL. TORNADOES: THE STRONGEST THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING A BRIEF TORNADO. WATERSPOUTS: THE STRONGEST THUNDERSTORMS AS THEY MOVE OFFSHORE INTO THE GULF WATERS WILL BE CAPABLE OF PRODUCING A WATERSPOUT. WIND: WIND GUSTS TO NEAR 60 MPH MAY BE POSSIBLE TODAY IN THE STRONGEST THUNDERSTORMS. HAIL: HAIL TO NEAR NICKEL SIZE MAY BE POSSIBLE TODAY IN THE STRONGEST THUNDERSTORMS. FLOODING: THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL TODAY WHICH MAY PRODUCE PONDING OF WATER ON POORLY DRAINED ROADWAYS. TEMPERATURES: ANOTHER HOT AND HUMID DAY IS EXPECTED ACROSS ALL OF SOUTH FLORIDA, HOWEVER AFTERNOON THUNDERSTORMS MAY BRING A BRIEF BIT OF RELIEF TO THE TEMPERATURES. HEAT INDEXES ACROSS THE AREA WILL STILL TOP OUT AROUND 105 ACROSS THE REGION TODAY AND RANGE BETWEEN 105 AND 110 ALONG COASTAL COLLIER COUNTY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE PERIOD WITH HEAVY RAINFALL, FREQUENT LIGHTNING, AND GUSTY WINDS BEING THE BIGGEST THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Local storm report, Jun 23, 9:21 AM EDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
921 AM EDT TUE JUN 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 AM HEAVY RAIN CORAL GABLES 25.73N 80.27W
06/23/2009 E2.00 INCH MIAMI-DADE FL TRAINED SPOTTER
SPOTTER MD301 REPORTED A RAIN RATE OF 2 INCHES PER HOUR
IN DOWNTOWN CORAL GABLES.
&&
RAGARCIALocal storm report, Jun 23, 10:29 AM EDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1029 AM EDT TUE JUN 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM TSTM WND DMG JUPITER 26.93N 80.10W
06/23/2009 PALM BEACH FL BROADCAST MEDIA
POWERLINES DOWN IN JUPITER. TIME ESTIMATED AT 650 AM EDT.
0710 AM TSTM WND DMG WEST PALM BEACH 26.71N 80.06W
06/23/2009 PALM BEACH FL BROADCAST MEDIA
POWERLINES DOWN. TIME ESTIMATED AT 710 AM EDT.
0715 AM TSTM WND DMG PALM BEACH GARDENS 26.83N 80.10W
06/23/2009 PALM BEACH FL BROADCAST MEDIA
POWERLINE DOWN. TIME ESTIMATED AT 715 AM EDT.
0750 AM LIGHTNING WELLINGTON 26.66N 80.26W
06/23/2009 PALM BEACH FL FIRE DEPT/RESCUE
*** 1 INJ *** LIGHTNING REPORTED TO HAVE STARTED HOUSE
FIRE ON THE 9200TH BLOCK OF VIA ELEGANTE IN WELLINGTON.
REPORTED BY PALM BEACH COUNTY FIRE-RESCUE, RELAYED BY
MEDIA. 1 INJURED.
0830 AM TSTM WND DMG PLANTATION 26.12N 80.25W
06/23/2009 BROWARD FL FIRE DEPT/RESCUE
*** 1 INJ *** TREE FELL ON 70 YEAR OLD GENTLEMAN ON THE
900TH BLOCK OF NW 116 TERRACE IN PLANTATION. REPORTED BY
PLANTATION FIRE DEPARTMENT, RELAYED BY MEDIA.
0900 AM LIGHTNING SOUTHWEST RANCHES 26.06N 80.33W
06/23/2009 BROWARD FL LAW ENFORCEMENT
REPORTED BY BROWARD SHERIFFS OFFICE, FORWARDED BY WFOR-TV
AND THE SUN-SENTINEL. ON THE 14800 BLOCK OF LURAY ROAD IN
SOUTHWEST RANCHES, LIGHTNING STRUCK A TREE AND CAUSED IT
TO FALL AND LIGHT ON FIRE.
&&
RAGARCIALocal storm report, Jun 23, 10:48 AM EDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1048 AM EDT TUE JUN 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM TSTM WND GST 1 SSW CANAL POINT 26.85N 80.64W
06/23/2009 E60 MPH PALM BEACH FL PUBLIC
PUBLIC AT 2812 MAIN ST/US441 IN PAHOKEE, FL REPORTED WIND
GUSTS OF 60 MPH AND HEAVY RAINS AT AROUND 8AM.
&&
RAGARCIASpecial weather statement, Jun 23, 1:10 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 110 PM EDT TUE JUN 23 2009 FLZ070-231815- INLAND COLLIER COUNTY FL- 110 PM EDT TUE JUN 23 2009 ...STRONG THUNDERSTORM MOVING ACROSS NORTHWESTERN COLLIER COUNTY... AT 107 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR GOLDEN GATE ESTATES...MOVING SOUTHEAST AT 15 MPH. THIS STORM WILL AFFECT... ORANGE TREE... NORTH BLOCKS GOLDEN GATE... AVE MARIA... INTERSECTION I-75 AND EVERGLADES BLVD... PICAYUNE STRAND STATE FOREST... AND SURROUNDING COMMUNITIES. THIS STORM WILL ALSO APPROACH AND MOVE ACROSS ALLIGATOR ALLEY NEAR HIGHWAY 29. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM EDT TUESDAY AFTERNOON FOR SOUTHWESTERN FLORIDA. LAT...LON 2638 8162 2619 8120 2596 8137 2623 8173 TIME...MOT...LOC 1709Z 303DEG 11KT 2626 8159 GS
Special weather statement, Jun 23, 1:17 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
117 PM EDT TUE JUN 23 2009
FLZ063-231745-
GLADES FL-
117 PM EDT TUE JUN 23 2009
..STRONG THUNDERSTORMS MOVING TOWARDS GLADES COUNTY FROM THE NORTH...
AT 114 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTHEAST
OF LAKE PLACID TO 6 MILES WEST OF ARCHBOLD TO 5 MILES EAST OF TUCKERS
CORNER...MOVING SOUTHEAST AT 25 MPH.
THESE STORMS WILL AFFECT...
PALMDALE...
LAKEPORT...
MOORE HAVEN...
MUSE...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM EDT
TUESDAY AFTERNOON FOR SOUTHWESTERN FLORIDA.
LAT...LON 2717 8088 2712 8088 2707 8094 2704 8093
2705 8097 2698 8107 2693 8107 2693 8110
2689 8111 2683 8106 2682 8095 2677 8094
2677 8095 2678 8157 2703 8156 2704 8128
2712 8127 2713 8118 2722 8116 2722 8095
TIME...MOT...LOC 1717Z 302DEG 23KT 2740 8116 2715 8143
2687 8165
BAXTERLocal storm report, Jun 23, 1:56 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
156 PM EDT TUE JUN 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND GST PALMDALE 26.94N 81.31W
06/23/2009 E60 MPH GLADES FL PUBLIC
FISHEATING CREEK CAMPGROUND EMPLOYEE REPORTED WIND GUSTS
OF 60 MPH AROUND 145 PM EDT.
&&
RAGARCIAThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:14 PM EDT | Special Marine Warning | MFL | 61 min | |
| Jun 22, 9:18 PM EDT | Special Marine Warning | MFL | 57 min | |
| Jun 22, 10:17 PM EDT | Special Marine Warning | MFL | 58 min | |
| Jun 22, 11:17 PM EDT | Special Marine Warning | MFL | 58 min | |
| Jun 23, 12:23 AM EDT | Special Marine Warning | MFL | 82 min | |
| Jun 23, 1:39 AM EDT | Special Marine Warning | MFL | 2 hr | |
| Jun 23, 3:37 AM EDT | Special Marine Warning | MFL | 53 min | |
| Jun 23, 4:56 AM EDT | Special Marine Warning | MFL | 64 min | |
| Jun 23, 5:40 AM EDT | Special Weather Statement | MFL | Broward | 35 min |
| Jun 23, 6:22 AM EDT | Special Marine Warning | MFL | 83 min | |
| Jun 23, 6:24 AM EDT | Special Weather Statement | MFL | Martin | 51 min |
| Jun 23, 6:42 AM EDT | Special Marine Warning | MFL | 63 min | |
| Jun 23, 6:50 AM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 55 min |
| Jun 23, 7:20 AM EDT | Special Marine Warning | MFL | 55 min | |
| Jun 23, 7:26 AM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 49 min |
| Jun 23, 7:33 AM EDT | Special Weather Statement | MFL | Glades | 57 min |
| Jun 23, 7:45 AM EDT | Special Marine Warning | MFL | 60 min | |
| Jun 23, 7:47 AM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 43 min |
| Jun 23, 7:49 AM EDT | Special Marine Warning | MFL | 56 min | |
| Jun 23, 8:04 AM EDT | Special Weather Statement | MFL | Broward | 41 min |
| Jun 23, 8:18 AM EDT | Special Marine Warning | MFL | 117 min | |
| Jun 23, 8:18 AM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 31 min |
| Jun 23, 8:21 AM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade, Palm Beach | 54 min |
| Jun 23, 8:49 AM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 3 hr |
| Jun 23, 9:15 AM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 39 min |
| Jun 23, 9:55 AM EDT | Special Marine Warning | MFL | 65 min | |
| Jun 23, 10:45 AM EDT | Special Marine Warning | MFL | 60 min | |
| Jun 23, 11:16 AM EDT | Heat Advisory | MFL | Collier | 9 hr |
| Jun 23, 11:48 AM EDT | Special Marine Warning | MFL | 57 min | |
| Jun 23, 1:10 PM EDT | Special Weather Statement | MFL | Collier | 65 min |
| Jun 23, 1:17 PM EDT | Special Weather Statement | MFL | Glades | 28 min |
| Jun 23, 1:21 PM EDT | Special Marine Warning | MFL | 24 min | |
| Jun 23, 1:22 PM EDT | Severe Thunderstorm Warning | MFL | Glades | 38 min |
| Jun 23, 1:36 PM EDT | Special Marine Warning | MFL | 54 min | |
| Jun 23, 1:44 PM EDT | Special Marine Warning | MFL | 61 min | |
| Jun 23, 2:20 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 55 min |
| Jun 23, 2:42 PM EDT | Severe Thunderstorm Warning | MFL | Collier, Hendry | 63 min |
| Jun 23, 2:46 PM EDT | Special Marine Warning | MFL | 59 min | |
| Jun 23, 3:03 PM EDT | Special Weather Statement | MFL | Palm Beach | 57 min |
| Jun 23, 3:09 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Hendry, Palm Beach | 51 min |
| Jun 23, 3:19 PM EDT | Special Weather Statement | MFL | Palm Beach | 56 min |
| Jun 23, 3:34 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 41 min |
| Jun 23, 3:35 PM EDT | Special Marine Warning | MFL | 55 min | |
| Jun 23, 3:39 PM EDT | Special Weather Statement | MFL | Broward | 66 min |
| Jun 23, 3:43 PM EDT | Severe Thunderstorm Warning | MFL | Collier, Monroe | 62 min |
| Jun 23, 3:46 PM EDT | Special Marine Warning | MFL | 44 min | |
| Jun 23, 3:53 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 52 min |
| Jun 23, 3:59 PM EDT | Special Marine Warning | MFL | 61 min | |
| Jun 23, 4:09 PM EDT | Special Marine Warning | MFL | 66 min | |
| Jun 23, 4:14 PM EDT | Special Marine Warning | MFL | 61 min | |
| Jun 23, 4:18 PM EDT | Special Weather Statement | MFL | Miami-Dade | 57 min |
| Jun 23, 4:23 PM EDT | Special Marine Warning | MFL | 97 min | |
| Jun 23, 4:48 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 57 min |
| Jun 23, 4:48 PM EDT | Special Weather Statement | MFL | Miami-Dade | 42 min |
| Jun 23, 4:51 PM EDT | Special Marine Warning | MFL | 39 min | |
| Jun 23, 4:54 PM EDT | Special Marine Warning | MFL | 96 min | |
| Jun 23, 5:01 PM EDT | Special Marine Warning | MFL | 59 min | |
| Jun 23, 5:52 PM EDT | Special Marine Warning | MFL | 113 min | |
| Jun 23, 5:56 PM EDT | Special Weather Statement | MFL | Palm Beach | 49 min |
| Jun 23, 6:33 PM EDT | Special Weather Statement | MFL | Broward | 27 min |
| Jun 23, 6:40 PM EDT | Special Marine Warning | MFL | 65 min | |
| Jun 23, 6:45 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 30 min |
| Jun 23, 7:40 PM EDT | Special Marine Warning | MFL | 65 min | |
| Jun 23, 7:49 PM EDT | Special Weather Statement | MFL | Palm Beach | 56 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.